Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 92, NWS Nashville, TN

May 27, 2008Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 27, 2008, 5:20 AM CDT for Wayne County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2008, 5:20 AM CDT (10:20 UTC)
Expired
May 27, 2008, 5:45 AM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 160 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 271020
SVROHX
TNC181-271045-
/O.NEW.KOHX.SV.W.0092.080527T1020Z-080527T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
520 AM CDT TUE MAY 27 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WAYNE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF WAYNESBORO...

* UNTIL 545 AM CDT

* AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12   
  MILES WEST OF WAYNESBORO...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAYNESBORO BY 545 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3524 8801 3531 8801 3532 8803 3538 8803
      3538 8802 3538 8763 3516 8766
TIME...MOT...LOC 1020Z 276DEG 19KT 3530 8796

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 271036
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 AM CDT TUE MAY 27 2008

TNC181-271045-
/O.CON.KOHX.SV.W.0092.000000T0000Z-080527T1045Z/
WAYNE TN-
535 AM CDT TUE MAY 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHERN WAYNE COUNTY...

AT 532 AM CDT...SOME WEAKENING HAS TAKEN PLACE IN THE LAST 10 MINUTES...
HOWEVER...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF WAYNESBORO...MOVING EAST AT 23 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAYNESBORO BY 545 AM CDT...

LAT...LON 3538 8799 3539 8769 3538 8768 3528 8765
      3522 8794
TIME...MOT...LOC 1035Z 254DEG 20KT 3533 8786

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:00 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 27, 3:00 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 AM CDT TUE MAY 27 2008

.SHORT TERM...(THRU THU)
CURRENT...CONVECTION HAS LARGELY MISSED CWA OVERNITE WITH CURRENT
RADAR SHOWING SOME CELLS NEAR GALLATIN AND POINTS E...AS WELL AS
OVER FAR SW COUNTIES. TEMPS IN MUGGY MID 60S.

CONVECTION TODAY WILL BE MOSTLY MESOSCALE-DRIVEN AND WILL GO WITH
LIKELY POPS ALL LOCATIONS. LOOKING FOR ASSIS FROM LEFT-OVER
OUTFLOW BOUNDARIES AND ONE COULD BE WHATS NOW A BOW ECHO OVER
OK/MO/AR...BUT THIS MAY NOT GET HERE TIL TONITE. IN ANY
EVENT...WONT TAKE MUCH TO GET THINGS GOING AS WITNESSED
YESTERDAY..AIR MASS ALREADY JUICED UP THERMODYNAMICALLY.

FRONT WILL SAG S INTO CWA LATE TONITE AND MOVE THRU WED MORNING...WITH
POPS LINED UP ACCORDINGLY. STILL BELIEVE GFS HAS CONVECTIVE FEEDBACK
ISSUES FOR WED. SPC HAS TAKEN CWA OUT OF SLITE RISK FOR
SEVERE...BUT WITH A FEW PROBLEMS YESTERDAY WOULD NOT BE SURPRISED
IF A FEW CELLS APPROACH SEVERE LEVELS WITH WINDS/HAIL MAIN THREATS.

DRYING OUT SOME FROM NW WED NITE AS COOLER HI PRES BUILDS IN INTO
THU.

.LONG TERM...
WEAK RETURN FLOW ON FRI WITH INCREASING SW FLOW FRI NITE AND SAT.
A WEAK FRONT IN CONJUNCTION WITH LOWERING H5 HEIGHTS WILL WARRANT
CHANCE POPS FOR SAT INTO SUN. HI PRES MON.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      82  65  76  60 /  70  70  40  10
CLARKSVILLE    81  63  73  57 /  70  70  40  10
CROSSVILLE     77  63  73  58 /  70  70  40  10
COLUMBIA       82  65  78  62 /  70  50  60  10
LAWRENCEBURG   81  65  80  63 /  70  50  60  10
WAVERLY        81  63  75  59 /  70  70  40  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, May 26, 5:25 AM CDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT MON MAY 26 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. THE STORMS
MAY BE STRONG WITH GUSTY WINDS AND HAIL...BUT ARE EXPECTED TO BE
BELOW SEVERE LEVELS.

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 12:36 PM CDTFlash Flood WarningOHXLawrence, Wayne3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.